Q. What causes continuous dry cough for a month?

Answered by
Dr. Vivek Chail
and medically reviewed by Dr. Divya Banu M

Hi doctor,

I am having continuous dry cough for a month. I took antibiotics and cough syrup, still no improvement. What should I do next? Need to undergo TB test or X-ray. Please advice.

Do you have a question on Dry Cough or Tuberculosis?

Ask a Doctor Now

Dr. Vivek Chail

MBBS., DMRD., DNB (RADIODIAGNOSIS
Radiodiagnosis Radiology

Hi,

Welcome to icliniq.com.

I have read through your query in detail. Please find my observations below.

In the pictures sent, there is no obvious large abnormality seen (attachment removed to protect patient identity). However the X-ray image quality is not very clear and if you are having dry cough not responding to antibiotics therefore more detailed investigation is required. TB usually causes chronic cough with fever and weight loss and should be confirmed clinically. Right now I suggest you get a CT scan of chest done to investigate for causes leading to cough for more than a month. Complete blood count is also important to know if you are having any infection or allergy.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have suffered with tuberculosis(Koch's disease)last year. Now I am getting the same disease back.
Query: Hi, I was suffering from¬†tuberculosis (Koch's disease) a year back which got cured. And now I think, I am getting the same disease back. What should I do?  Read Full >>
Dr. Rohit Jain
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I am not sure what makes you think you are getting the disease back. It needs a medical examination to prove if you are right in your fear.¬† But if that is the case, then it can be dangerous, as subsequent TB infections are mostly resistant to medicines and then it becom...  Read Full

 
Why is a MDR tuberculosis patient under treatment getting diarrhea?
Query: Hello doctor, My mother is 51 years old with DM and thyroid and is suffering from MDR tuberculosis. She is on medication for 15 months. Recently her medicine has been changed due to diarrhea. Her new medicine are Elox OZ, Rabifit DSR, Calvit 500 mg, Doxid 50 mg, Trixid-H, Petril MD, Rejunex CD3, At...  Read Full >>
Dr. Noushif M
Surgical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. This contains a big list of medicines including anti-TB medicines, antibiotics, antidepressants, anti-diarrhea medicines, etc. Few of them are the same compounds, especially antidepressants containing Clonazepam. Rabifit-DSR contains Domperidone, which can cause increased...  Read Full

 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: